Alert archive / Iowa / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 2, NWS Sioux Falls, SD

April 8, 1999Woodbury County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 8, 1999, 11:27 AM CDT for Woodbury County, Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 1999, 11:27 AM CDT (16:27 UTC)
Expired
Apr 8, 1999, 12:00 PM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Woodbury County, IA

The radar

The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.5 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSD 081627 RRA
SVRFSD

IAC193-081700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1127 AM CDT THU APR 8 1999

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODBURY COUNTY IN NORTHWESTERN IOWA

* UNTIL NOON CDT

* AT 1125 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES
  SOUTHEAST OF SIOUX CITY OR 5 MILES SOUTH OF LAWTON... MOVING
  NORTH AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAWTON                   AROUND 1130 AM CDT
  MOVILLE                  AROUND 1130 AM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSZIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

BLOOM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:20 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 8, 10:20 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 AM CDT THU APR 8 1999

SAT PIX SHOWS DRY SLOT NUDGING INTO CNTRL NEB. SVR AND NEAR SVR WX HAS
BROKEN OUT ON NOSE OF DRY SLOT CLOSE TO SUX ZONE. UPDATED ZONES EARLIER
TO TAKE OUT MENTION OF TIMING OF RA/TSRA AS THE ACTIVITY IS ALREADY
HERE. LTG DETECTION LIT UP LIKE A CHRISTMAS TREE JUST SOUTHEAST OF KSUX.
WL MONITOR ZONES AND UPDATE AGAIN< AS NEEDED.

.FSD...NONE
FUHS

In the hours before

Special weather statement, Apr 8, 11:15 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CDT THU APR 8 1999

CORRECTED SPOTTER ACTIVATION TIME FOR YANKTON/SPENCER GROUP

*** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH
THUNDERSTORMS. ***

.SYNOPSIS...BANDS OF THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND
AN INTENSE AREA OF LOW PRESSURE AS IT MOVES EAST ACROSS NEBRASKA AND
INTO WESTERN IOWA THIS EVENING.  A FAIR AMOUNT OF ELEVATED
INSTABILITY PREVAILS ACROSS THE REGION THIS MORNING...WITH HAIL
THE PRIMARY FACTOR WITH TWO BANDS OF THUNDERSTORMS.  ONE BAND WILL
WEAKEN IN INTENSITY AS IT LIFTS NORTHWARD INTO SOUTHEAST SOUTH DAKOTA
AND SOUTHWEST MINNESOTA EARLY THIS AFTERNOON.  THE NEXT WILL LIFT
INTO NORTHWEST IOWA AROUND LUNCHTIME.  ANOTHER LINE OF THUNDERSTORMS
WILL DEVELOP ALONG A DRYLINE ACROSS CENTRAL AND EASTERN NEBRASKA
EARLY THIS AFTERNOON...AND PROGRESS EAST AND NORTHEAST ACROSS
SOUTHERN SECTIONS OF THE AREA FOR MID AND LATE AFTERNOON HOURS.
STRONG LOW LEVEL SHEAR WILL MAKE A THREAT FOR ISOLATED TORNADOES
IN THIS BAND OF LOW TOPPED CONVECTION.
OTHERWISE...A STRONG LOW LEVEL FLOW OF MOISTURE INTO AN EAST TO WEST
DEFORMATION ZONE NORTH OF THE PATH OF THE LOW WILL PROVIDE FUEL FOR
HEAVY RAINFALL INTO THIS EVENING FROM SOUTH CENTRAL AND SOUTHEAST
SOUTH DAKOTA...ACROSS NORTHWEST IOWA...AND INTO SOUTHWEST MINNESOTA.
ALSO...DEVELOPING STRONG SYNOPTIC SCALE WINDS WITH THIS LOW PRESSURE
WILL CREATE STRONG WIND GUSTS...PRIMARILY DURING RAIN FREE TIMES AND
JUST AFTER PASSAGE OF RAIN BANDS.

IAZ031-032-NEZ014-090500-
IDA-WOODBURY-DAKOTA-
INCLUDING THE CITIES OF...SIOUX CITY
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
WAVES OF THUNDERSTORMS WILL CONTINUE TO WRAP NORTHWARD THROUGH THE
AFTERNOON.  STORMS DURING THE LATE MORNING AND EARLY AFTEROOON WILL
BE OF AN ELEVATED NATURE WITH THE THREAT OF LARGE HAIL.  BY MID TO
LATE AFTERNOON...A LINE OF LOW TOPPED STORMS SHOULD DEVELOP ALONG THE
DRY LINE AND NEAR THE SURFACE LOW PRESSURE...WHICH MAY BE CAPABLE OF
PRODUCING ISOLATED TORNADOES.

* SIGNIFICANT WEATHER:
  LARGE HAIL (EQUAL TO  OR GREATER THAN 0.75 DIAMETER)
  HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT
  TORNADOES POSSIBLE

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS LIKELY THROUGH 800 PM.

SDZ069>071-IAZ012>014-020>022-NEZ013-090500-
CLAY-UNION-YANKTON-BUENA VISTA-CHEROKEE-CLAY-OBRIEN-PLYMOUTH-SIOUX-
DIXON-
INCLUDING THE CITIES OF...YANKTON...LE MARS...SIOUX
CENTER...SPENCER...
STORM LAKE
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
WAVES OF THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA THROUGH
THIS AFTERNOON.  STRONGER CELLS WITHIN THESE BANDS WILL BE CAPABLE OF
LARGE HAIL.

* SIGNIFICANT WEATHER:
  LARGE HAIL (EQUAL TO  OR GREATER THAN 0.75 DIAMETER)
  HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS LIKELY THROUGH 700 PM.

SDZ062-066-067-MNZ089-090-098-IAZ001>003-090500-
LINCOLN-MINNEHAHA-TURNER-JACKSON-NOBLES-ROCK-DICKINSON-LYON-OSCEOLA-
INCLUDING THE CITIES OF...SIOUX FALLS...LUVERNE...WORTHINGTON...
ROCK RAPIDS...SPIRIT LAKE
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
BANDS OF THUNDERSTORMS WILL SPREAD IN FROM THE SOUTH THROUGH THE
AFTERNOON...AND INTO THE EVENING.  RAINFALL WILL BECOME MORE
PREVALENT BY EARLY AFTERNOON...WITH A PERIOD OF HEAVY RAIN LIKELY
FROM MID AFTERNOON INTO EARLY EVENING.  SOME OF THE STRONGER CELLS
MAY PRODUCE SMALL HAIL THROUGH 5PM.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)
  SMALL HAIL (LESS THAN 0.75 DIAMETER)
  HEAVY RAIN

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

SDZ050-059>061-063>065-068-090500-
BON HOMME-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
MC COOK-
INCLUDING THE CITIES OF...MITCHELL
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
SHOWERS WITH OCCASIONAL THUNDERSTORMS WILL PREVAIL THROUGH THE
AFTERNOON AND INTO THE EVENING HOURS.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)
  HEAVY RAIN

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

SDZ038>040-052>058-MNZ071-072-080-081-097-090500-
AURORA-BEADLE-BROOKINGS-BRULE-JERAULD-KINGSBURY-LAKE-MINER-MOODY-
SANBORN-COTTONWOOD-LINCOLN-LYON-MURRAY-PIPESTONE-
INCLUDING THE CITIES
OF...BROOKINGS...CHAMBERLAIN...HURON...PIPESTONE...
SLAYTON
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE PREVALENT IN THE
MID TO LATE AFTERNOON...BUT SIGNIFICANT WEATHER IS NOT EXPECTED IN
THIS AREA THROUGH MIDNIGHT.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

CHAPMAN
Special weather statement, Apr 8, 11:15 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CDT THU APR 8 1999

CORRECTED SPOTTER ACTIVATION TIME FOR YANKTON/SPENCER GROUP

*** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH
THUNDERSTORMS. ***

.SYNOPSIS...BANDS OF THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND
AN INTENSE AREA OF LOW PRESSURE AS IT MOVES EAST ACROSS NEBRASKA AND
INTO WESTERN IOWA THIS EVENING.  A FAIR AMOUNT OF ELEVATED
INSTABILITY PREVAILS ACROSS THE REGION THIS MORNING...WITH HAIL
THE PRIMARY FACTOR WITH TWO BANDS OF THUNDERSTORMS.  ONE BAND WILL
WEAKEN IN INTENSITY AS IT LIFTS NORTHWARD INTO SOUTHEAST SOUTH DAKOTA
AND SOUTHWEST MINNESOTA EARLY THIS AFTERNOON.  THE NEXT WILL LIFT
INTO NORTHWEST IOWA AROUND LUNCHTIME.  ANOTHER LINE OF THUNDERSTORMS
WILL DEVELOP ALONG A DRYLINE ACROSS CENTRAL AND EASTERN NEBRASKA
EARLY THIS AFTERNOON...AND PROGRESS EAST AND NORTHEAST ACROSS
SOUTHERN SECTIONS OF THE AREA FOR MID AND LATE AFTERNOON HOURS.
STRONG LOW LEVEL SHEAR WILL MAKE A THREAT FOR ISOLATED TORNADOES
IN THIS BAND OF LOW TOPPED CONVECTION.
OTHERWISE...A STRONG LOW LEVEL FLOW OF MOISTURE INTO AN EAST TO WEST
DEFORMATION ZONE NORTH OF THE PATH OF THE LOW WILL PROVIDE FUEL FOR
HEAVY RAINFALL INTO THIS EVENING FROM SOUTH CENTRAL AND SOUTHEAST
SOUTH DAKOTA...ACROSS NORTHWEST IOWA...AND INTO SOUTHWEST MINNESOTA.
ALSO...DEVELOPING STRONG SYNOPTIC SCALE WINDS WITH THIS LOW PRESSURE
WILL CREATE STRONG WIND GUSTS...PRIMARILY DURING RAIN FREE TIMES AND
JUST AFTER PASSAGE OF RAIN BANDS.

IAZ031-032-NEZ014-090500-
IDA-WOODBURY-DAKOTA-
INCLUDING THE CITIES OF...SIOUX CITY
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
WAVES OF THUNDERSTORMS WILL CONTINUE TO WRAP NORTHWARD THROUGH THE
AFTERNOON.  STORMS DURING THE LATE MORNING AND EARLY AFTEROOON WILL
BE OF AN ELEVATED NATURE WITH THE THREAT OF LARGE HAIL.  BY MID TO
LATE AFTERNOON...A LINE OF LOW TOPPED STORMS SHOULD DEVELOP ALONG THE
DRY LINE AND NEAR THE SURFACE LOW PRESSURE...WHICH MAY BE CAPABLE OF
PRODUCING ISOLATED TORNADOES.

* SIGNIFICANT WEATHER:
  LARGE HAIL (EQUAL TO  OR GREATER THAN 0.75 DIAMETER)
  HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT
  TORNADOES POSSIBLE

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS LIKELY THROUGH 800 PM.

SDZ069>071-IAZ012>014-020>022-NEZ013-090500-
CLAY-UNION-YANKTON-BUENA VISTA-CHEROKEE-CLAY-OBRIEN-PLYMOUTH-SIOUX-
DIXON-
INCLUDING THE CITIES OF...YANKTON...LE MARS...SIOUX
CENTER...SPENCER...
STORM LAKE
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
WAVES OF THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA THROUGH
THIS AFTERNOON.  STRONGER CELLS WITHIN THESE BANDS WILL BE CAPABLE OF
LARGE HAIL.

* SIGNIFICANT WEATHER:
  LARGE HAIL (EQUAL TO  OR GREATER THAN 0.75 DIAMETER)
  HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS LIKELY THROUGH 700 PM.

SDZ062-066-067-MNZ089-090-098-IAZ001>003-090500-
LINCOLN-MINNEHAHA-TURNER-JACKSON-NOBLES-ROCK-DICKINSON-LYON-OSCEOLA-
INCLUDING THE CITIES OF...SIOUX FALLS...LUVERNE...WORTHINGTON...
ROCK RAPIDS...SPIRIT LAKE
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
BANDS OF THUNDERSTORMS WILL SPREAD IN FROM THE SOUTH THROUGH THE
AFTERNOON...AND INTO THE EVENING.  RAINFALL WILL BECOME MORE
PREVALENT BY EARLY AFTERNOON...WITH A PERIOD OF HEAVY RAIN LIKELY
FROM MID AFTERNOON INTO EARLY EVENING.  SOME OF THE STRONGER CELLS
MAY PRODUCE SMALL HAIL THROUGH 5PM.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)
  SMALL HAIL (LESS THAN 0.75 DIAMETER)
  HEAVY RAIN

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

SDZ050-059>061-063>065-068-090500-
BON HOMME-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
MC COOK-
INCLUDING THE CITIES OF...MITCHELL
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
SHOWERS WITH OCCASIONAL THUNDERSTORMS WILL PREVAIL THROUGH THE
AFTERNOON AND INTO THE EVENING HOURS.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)
  HEAVY RAIN

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

SDZ038>040-052>058-MNZ071-072-080-081-097-090500-
AURORA-BEADLE-BROOKINGS-BRULE-JERAULD-KINGSBURY-LAKE-MINER-MOODY-
SANBORN-COTTONWOOD-LINCOLN-LYON-MURRAY-PIPESTONE-
INCLUDING THE CITIES
OF...BROOKINGS...CHAMBERLAIN...HURON...PIPESTONE...
SLAYTON
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE PREVALENT IN THE
MID TO LATE AFTERNOON...BUT SIGNIFICANT WEATHER IS NOT EXPECTED IN
THIS AREA THROUGH MIDNIGHT.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

CHAPMAN
Special weather statement, Apr 8, 11:15 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CDT THU APR 8 1999

*** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH
THUNDERSTORMS. ***

.SYNOPSIS...BANDS OF THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND
AN INTENSE AREA OF LOW PRESSURE AS IT MOVES EAST ACROSS NEBRASKA AND
INTO WESTERN IOWA THIS EVENING.  A FAIR AMOUNT OF ELEVATED
INSTABILITY PREVAILS ACROSS THE REGION THIS MORNING...WITH HAIL
THE PRIMARY FACTOR WITH TWO BANDS OF THUNDERSTORMS.  ONE BAND WILL
WEAKEN IN INTENSITY AS IT LIFTS NORTHWARD INTO SOUTHEAST SOUTH DAKOTA
AND SOUTHWEST MINNESOTA EARLY THIS AFTERNOON.  THE NEXT WILL LIFT
INTO NORTHWEST IOWA AROUND LUNCHTIME.  ANOTHER LINE OF THUNDERSTORMS
WILL DEVELOP ALONG A DRYLINE ACROSS CENTRAL AND EASTERN NEBRASKA
EARLY THIS AFTERNOON...AND PROGRESS EAST AND NORTHEAST ACROSS
SOUTHERN SECTIONS OF THE AREA FOR MID AND LATE AFTERNOON HOURS.
STRONG LOW LEVEL SHEAR WILL MAKE A THREAT FOR ISOLATED TORNADOES
IN THIS BAND OF LOW TOPPED CONVECTION.
OTHERWISE...A STRONG LOW LEVEL FLOW OF MOISTURE INTO AN EAST TO WEST
DEFORMATION ZONE NORTH OF THE PATH OF THE LOW WILL PROVIDE FUEL FOR
HEAVY RAINFALL INTO THIS EVENING FROM SOUTH CENTRAL AND SOUTHEAST
SOUTH DAKOTA...ACROSS NORTHWEST IOWA...AND INTO SOUTHWEST MINNESOTA.
ALSO...DEVELOPING STRONG SYNOPTIC SCALE WINDS WITH THIS LOW PRESSURE
WILL CREATE STRONG WIND GUSTS...PRIMARILY DURING RAIN FREE TIMES AND
JUST AFTER PASSAGE OF RAIN BANDS.

IAZ031-032-NEZ014-090500-
IDA-WOODBURY-DAKOTA-
INCLUDING THE CITIES OF...SIOUX CITY
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
WAVES OF THUNDERSTORMS WILL CONTINUE TO WRAP NORTHWARD THROUGH THE
AFTERNOON.  STORMS DURING THE LATE MORNING AND EARLY AFTEROOON WILL
BE OF AN ELEVATED NATURE WITH THE THREAT OF LARGE HAIL.  BY MID TO
LATE AFTERNOON...A LINE OF LOW TOPPED STORMS SHOULD DEVELOP ALONG THE
DRY LINE AND NEAR THE SURFACE LOW PRESSURE...WHICH MAY BE CAPABLE OF
PRODUCING ISOLATED TORNADOES.

* SIGNIFICANT WEATHER:
  LARGE HAIL (EQUAL TO  OR GREATER THAN 0.75 DIAMETER)
  HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT
  TORNADOES POSSIBLE

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS LIKELY THROUGH 800 PM.

SDZ069>071-IAZ012>014-020>022-NEZ013-090500-
CLAY-UNION-YANKTON-BUENA VISTA-CHEROKEE-CLAY-OBRIEN-PLYMOUTH-SIOUX-
DIXON-
INCLUDING THE CITIES OF...YANKTON...LE MARS...SIOUX
CENTER...SPENCER...
STORM LAKE
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
WAVES OF THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA THROUGH
THIS AFTERNOON.  STRONGER CELLS WITHIN THESE BANDS WILL BE CAPABLE OF
LARGE HAIL.

* SIGNIFICANT WEATHER:
  LARGE HAIL (EQUAL TO  OR GREATER THAN 0.75 DIAMETER)
  HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS LIKELY AFTER 700 PM.

SDZ062-066-067-MNZ089-090-098-IAZ001>003-090500-
LINCOLN-MINNEHAHA-TURNER-JACKSON-NOBLES-ROCK-DICKINSON-LYON-OSCEOLA-
INCLUDING THE CITIES OF...SIOUX FALLS...LUVERNE...WORTHINGTON...
ROCK RAPIDS...SPIRIT LAKE
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
BANDS OF THUNDERSTORMS WILL SPREAD IN FROM THE SOUTH THROUGH THE
AFTERNOON...AND INTO THE EVENING.  RAINFALL WILL BECOME MORE
PREVALENT BY EARLY AFTERNOON...WITH A PERIOD OF HEAVY RAIN LIKELY
FROM MID AFTERNOON INTO EARLY EVENING.  SOME OF THE STRONGER CELLS
MAY PRODUCE SMALL HAIL THROUGH 5PM.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)
  SMALL HAIL (LESS THAN 0.75 DIAMETER)
  HEAVY RAIN

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

SDZ050-059>061-063>065-068-090500-
BON HOMME-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
MC COOK-
INCLUDING THE CITIES OF...MITCHELL
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
SHOWERS WITH OCCASIONAL THUNDERSTORMS WILL PREVAIL THROUGH THE
AFTERNOON AND INTO THE EVENING HOURS.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)
  HEAVY RAIN

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

SDZ038>040-052>058-MNZ071-072-080-081-097-090500-
AURORA-BEADLE-BROOKINGS-BRULE-JERAULD-KINGSBURY-LAKE-MINER-MOODY-
SANBORN-COTTONWOOD-LINCOLN-LYON-MURRAY-PIPESTONE-
INCLUDING THE CITIES
OF...BROOKINGS...CHAMBERLAIN...HURON...PIPESTONE...
SLAYTON
1115 AM CDT THU APR 8 1999

FORECAST THROUGH MIDNIGHT:
SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE PREVALENT IN THE
MID TO LATE AFTERNOON...BUT SIGNIFICANT WEATHER IS NOT EXPECTED IN
THIS AREA THROUGH MIDNIGHT.

* SIGNIFICANT WEATHER:
  STRONG WINDS (GUSTS LESS THAN 58 MPH)

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

CHAPMAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:23 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury32 min
Apr 8, 12:14 PM CDTSevere Thunderstorm WarningFSDIda31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.